Medical Questions > Mental Health > Anxiety and Stress Forum

Citalopram And Menstrual Periods

Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...
I started taking citalopram (a ssri) about 4 weeks ago for an anxiety disorder. I am also on birth control pills. The problem is that I have missed my period. I have never missed a period! I always get it at the same time every month. I am definately not pregnant. I read the leaflet that comes with the medication and it says that a side effect of the medication is changes to your menstrual period. I was just wondering if anyone else has experienced this or has some information for me about what I should do or if this is normal.

Thanks Smile
Did you find this post helpful?
First Helper holly10991
|

replied October 1st, 2006
I aint no expert or anything but taken any sort of drug expecally birth control ones could force you to miss your period I would of thought, missing periods is also natrual I think and if u neva experianced it b4 then mayb this is your time.
|
Did you find this post helpful?

replied May 17th, 2009
yes!
Hi, i have been taking citalopram for about 8 months, and this month was the first time i missed a period. Ever since i started taking it, my period has been lighter, but at this time i am almost a week late, and i am definately not pregnant. I looked on some websites, and a symptom of the drug is 'loss of menstral period'. I am going to see my doctor next week anywayz, so i will mention this to him and see what he says. Hope this makes u feel better. Of course, maybe it actually is your birth control pills, so you should get that checked out too Smile
|
Did you find this post helpful?

replied March 24th, 2010
Has citalopram made me not have my period?
I just stopped taking citalopram about 5 days ago,and I am on that implanon birth control... the problem is Ihaven't had my period yet... It should have started by now... I am starting to worry. I don't know if it is because i stoopped taking the pills or what. I'm too scared to take a test.
|
Did you find this post helpful?

replied May 8th, 2010
Citalopram and menstruation.
I take citalopram, 20mg daily, me and my partner a few times haev used the withdrawal method and I am now two weeks late for my period. I have dne four pregnancy tests in that time all negative, one was a digital so the result was pretty obvious. What do you guys think, is it the anti-depressant or have i had four false negatives??
|
Did you find this post helpful?

replied May 8th, 2010
Citalopram and menstruation.
I take citalopram, 20mg daily, me and my partner a few times have used the withdrawal method and I am now two weeks late for my period. I have dne four pregnancy tests in that time all negative, one was a digital so the result was pretty obvious. What do you guys think, is it the anti-depressant or have I had four false negatives??
|
Did you find this post helpful?

replied June 14th, 2011
i have been on citalopram for 2 weeks and i havnt stopped bleeding since! i have very heavy painful period now and doc thinks this could effect my pill!
|
Did you find this post helpful?

replied June 14th, 2011
i have been on citalopram for 2 weeks and i havnt stopped bleeding since! i have very heavy painful period now and doc thinks this could affect my pill! i was on mini pill so my periods had stopped
|
Did you find this post helpful?

replied December 6th, 2011
I have been on Citalopram for nearly 3 weeks and have gone from having no periods due to the pill I am on to bleeding for 2 weeks......this is not good!!
|
Did you find this post helpful?

replied March 6th, 2012
I have been on Citalopram 20mg for 2months now...and I've been getting my period about every 2wks for 7-10 days. Is this really from the med??
|
Did you find this post helpful?

replied March 20th, 2012
I have been on the meds for 2-3 weeks and I am now a week late.. From what I read I think this medication causes this...
I am almost 100% pos that I am not preg, however I have had sex one time in the past 6 months (two weeks ago) and that was only for like 10 seconds (we decided to stop) and he didn't ejaculate. So again I'm pretty pos I am not preg. Plus I took two tests (one this morning and one yesterday evening)
So I think these meds just like to mess with us Smile
|
Did you find this post helpful?

replied April 24th, 2012
Hi, I have been taking citalopram for approx 2 months now and am also on the pill, last month my period was V light and this month I didn't have one at all, am now 9-10 days late, have done 2 tests and both came back neg, I also have PCOS which is the whole reason that I take the pill to regulate hormones and periods etc, I'm going to see my doctor tomorrow and see what he says, but reading everyone's posts has kinda put my mind at ease, looks like this is a side effect of this particular medication!
|
Did you find this post helpful?

replied August 12th, 2012
Missed period or pregnancy whilst taking citalopram?
Hi I've been taking Citalapram for a year 20mg, recently cutting down to 10mg and hopefully stop as I am trying to conceive. 'my periods have been like clockwork whilst taking this but a little lighter than normal. I am now 19 days late, I am not sure if this is a side effect or if I may be pregnant as all the tests so far are negative....? This is so frustrating as I really want a baby before my clock stops ticking
|
Did you find this post helpful?